MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 3.5X9; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 3.5X9; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3509
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This initial/final mdr will be the only report submitted for mfr report #1226348-2018-00618.Additional information was requested, however, patient information was not provided.Manufacturing site name: codman and shurtleff, inc (b)(4).Conclusion: a non-sterile og cmplx xtrasoft coil 3.5x9 was received coiled inside of a plastic bag.The hypo tube was inspected and it was found kinked at 30, 77, and 80cm from the proximal end.The introducer was received partially zipped and it was found elongated.The support coil, the gripper and embolic coil were found outside of the introducer.The gripper and embolic coil were inspected under microscope; no damages were noted on the gripper while the embolic coil was found stretched.Using a lab sample cnv syringe (b)(4), the orbit galaxy purged on the blue zone without any difficulty.A review of the manufacturing documentation associated with lot 17389194 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The records of purge hole flow test results were reviewed and no anomalies were noted.The failure reported by the customer as ¿detachable coil delivery system (dcs) - prepping difficulty-failure to purge¿ was not confirmed during the functional test.Neither the product analysis nor the dhr review suggests that the failure could be related to the manufacturing process.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that when the physician tried to check the syringe during preparation, prior to use with the og cmplx xtrasoft coil (640cx3509/17389194), a saline drop was not visible as the syringe gauge was at no.1.The syringe had initially been purged of air and it was confirmed that there were no air bubbles in the barrel or extension tubing of the syringe.The hub of the delivery tube was flushed prior to connecting it with the syringe.After purging, the knob of the syringe pressurized to position 2.The physician wanted to see a drop of saline at the proximal end of the coil head piece in order to ensure there is no more air in the device.Note: this event was deemed mdr reportable as a result of the device evaluation findings.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X9
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
33 technology drive
irvine CA 92618
MDR Report Key7643017
Report Number1226348-2018-00618
Device Sequence Number19287246
Product Code KRD
UDI-Device Identifier10886704030690
UDI-Public10886704030690
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2017
Device Catalogue Number640CX3509
Device Lot Number17389194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2018
Initial Report FDA Received Date06/27/2018
Patient Sequence Number1